Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Jun 1, 2018, 3:39 AM EDT for Jones County, North Carolina. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 3:39 AM EDT (07:39 UTC)
- Expired
- Jun 2, 2018, 9:07 PM EDT
- In force
- 41 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The river
Written for the forecast point Trent River West of Trenton (TNTN7).
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02092500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
180 WGUS42 KMHX 010739 FLWMHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 339 AM EDT Fri Jun 1 2018 ...The National Weather Service in Newport has issued a Flood Warning for the following rivers in North Carolina... Trent River At West of Trenton affecting Jones County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Caution is urged when walking near riverbanks. Flood waters will weaken the banks making them dangerous. A followup product will be issued by the National Weather Service a little later. && NCC103-020739- /O.NEW.KMHX.FL.W.0005.180601T0739Z-000000T0000Z/ /TNTN7.1.ER.180601T0724Z.180601T1430Z.000000T0000Z.NO/ 339 AM EDT Fri Jun 1 2018 The National Weather Service in Newport has issued a * Flood Warning for The Trent River At West of Trenton. * until further notice...or until the warning is cancelled. * At 2 AM Friday the stage was 13.9 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...Rise above flood stage by early this morning and continue to rise to near 14.2 feet by late this morning. Additional rises are possible thereafter. * Impact...At 14.0 feet...Farmland and fields are flooded along the river. Water inundates the Trent River Campground. && LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738 $$
4 follow-up statements
803
WGUS82 KMHX 011338
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
938 AM EDT Fri Jun 1 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At West of Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-021337-
/O.CON.KMHX.FL.W.0005.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.180601T0745Z.180601T1245Z.000000T0000Z.NO/
938 AM EDT Fri Jun 1 2018
The Flood Warning continues for
The Trent River At West of Trenton.
* until further notice.
* At 8 AM Friday the stage was 14.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will remain near 14.2 feet.
* Impact...At 14.0 feet...Farmland and fields are flooded along the
river. Water inundates the Trent River Campground.
&&
LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738
$$132 WGUS42 KMHX 020052 FLWMHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 852 PM EDT Fri Jun 1 2018 Trent River At West of Trenton affecting Jones County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Caution is urged when walking near riverbanks. Flood waters will weaken the banks making them dangerous. A followup product will be issued by the National Weather Service a little later. && NCC103-030051- /O.CON.KMHX.FL.W.0005.000000T0000Z-000000T0000Z/ /TNTN7.1.ER.180601T0745Z.180601T2045Z.000000T0000Z.NO/ 852 PM EDT Fri Jun 1 2018 The Flood Warning continues for The Trent River At West of Trenton. * until further notice...or until the warning is cancelled. * At 7 PM Friday the stage was 14.5 feet. * Flood stage is 14.0 feet. * Impact...At 14.0 feet...Farmland and fields are flooded along the river. Water inundates the Trent River Campground. && LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738 $$
989 WGUS82 KMHX 021353 FLSMHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 953 AM EDT Sat Jun 2 2018 ...The Flood Warning continues for the following rivers in North Carolina... Trent River At West of Trenton affecting Jones County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Stay tuned to developments by listening to NOAA Weather Radio...local radio...media or cable TV. && NCC103-031353- /O.CON.KMHX.FL.W.0005.000000T0000Z-000000T0000Z/ /TNTN7.1.ER.180601T0745Z.180601T2045Z.000000T0000Z.NO/ 953 AM EDT Sat Jun 2 2018 The Flood Warning continues for The Trent River At West of Trenton. * until further notice. * At 9 AM Saturday the stage was 14.1 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 14.0 feet. * Impact...At 14.0 feet...Farmland and fields are flooded along the river. Water inundates the Trent River Campground. && LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738 $$
735
WGUS82 KMHX 030107
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
907 PM EDT Sat Jun 2 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
New River At Gum Branch affecting Onslow County
Trent River At West of Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC133-030137-
/O.CAN.KMHX.FL.W.0006.000000T0000Z-180603T0107Z/
/GUMN7.1.ER.180601T0830Z.180602T0115Z.180602T1717Z.NO/
907 PM EDT Sat Jun 2 2018
The Flood Warning is cancelled for
The New River At Gum Branch.
* At 8 PM Saturday the stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Water threatens homes at the end of Forest
Bluff Drive. Minor farmland flooding along the river occurs.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
LAT...LON 3481 7750 3485 7754 3487 7754 3487 7751 3483 7746
$$
NCC103-030137-
/O.CAN.KMHX.FL.W.0005.000000T0000Z-180603T0107Z/
/TNTN7.1.ER.180601T0745Z.180601T2045Z.180602T1500Z.NO/
907 PM EDT Sat Jun 2 2018
The Flood Warning is cancelled for
The Trent River At West of Trenton.
* At 8 PM Saturday the stage was 13.4 feet.
* Flood stage is 14.0 feet.
* Impact...At 13.5 feet...Some homes near the river near Free Bridge
Road are threatened.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sun Mon Tue
LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:20 AM EDT, 19 minutes earlier.
Area forecast discussion, Jun 1, 3:20 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 320 AM EDT Fri Jun 1 2018 .SYNOPSIS... High pressure will extend over the area from offshore today. An upper trough and associated cold front will approach from the north over the weekend and linger near the area into Monday. High pressure will build in from the northwest Tuesday into Wednesday. && .NEAR TERM /THROUGH TODAY/... As of 250 AM Fri...Hot day on tap with areas inland from the beaches expecting apparent temps around 100 this afternoon. Moisture is a little less today and with W to NW flow aloft expect less convective cvrg. Have strip of chc pops just inland from coast late today thinking sea breeze will be slow to push inland. Cont slight pops further W. Highs mainly 90 to 95 inland with 80s most beaches. && .SHORT TERM /TONIGHT/... As of 250 AM Fri...Have low chc pops inland this evening for sea breeze activity plus could see some storms push in from the W. Overnight think precip chcs will diminish espcly inland and have slight chc inland to chc coast. Muggy lows mainly 70 to 75. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 315 AM Fri...Hot and humid wx to start the period, with scattered showers and storms. Drier wx and cooler/ more seasonable temps expected next week. Saturday through Monday...Guidance continues to show the upr low that had retreated north and west to drop south and east towards the Mid-Atlantic and Southeast states with eventual sfc cyclogenesis near or off the East Coast. It still looks like scattered showers and storms will be possible Sat and Sun, will continue to forecast chance pops, with highest chances again focused during the daytime hours when destabilization occurs. Atms still looks quite unstable Sat though little to no shear. Looks like the area starts to dry out a bit Monday with precip chances decreasing as upper low and sfc low push off the coast. Looks warm Saturday with highs in the upper 80s to low 90s inland, and mid to upper 80s along the coast. Heat indices likely to approach 100 deg Sat afternoon in some inland spots. Models show a slight cool down late weekend and early next week, behind the front that will push through. Front is progged to push into the northern forecast area Sat night, though may not make it through the entire area until late Sunday. Increased temps a few degrees Sunday across the southern forecast area, with likely a slower frontal passage allowing temps to warm quite a bit ahead of the front. Highs Sun in the upper 70s to low 80s across the NE to mid to upper 80s across the SW...then low to mid 80s Mon. Overnight lows upper 60s to low 70s Sat night then mid to upper 60s Sun night. Tuesday through Friday...Low will continue to push offshore, as surface high builds in from the west. Models show upper low strengthening near the Great Lakes and NE US, while upper trough deepens across the Eastern US. Trough will move off the coast late week as upper ridge builds across the SE. Isolated shower chances possible, though will keep forecast mostly dry for now. Highs near to slightly below normal in the upper 70s to mid 80s, and overnight lows in the 60s. Some guidance shows dewpoints dropping into the 50s inland, along with overnight lows. Forecast soundings show PWAT values dropping to 1 inch or less most of the week. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... Short Term /through 06Z Sat/... As of 1230 AM Fri...Expect to see periods of sub VFR thru early to mid morning in mainly stratus but may also see some fog. Hard to determine if will be mainly MVFR or IFR with most guidance showing it bouncing around. From mid morning on expect VFR to dominate into the evening with limited threat of convection due limited forcing and deep W to NW flow aloft. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Scattered showers and storms Sat and Sun, resulting in periods of sub-VFR. Overnight period may produce fog and low stratus as the atms remains very moist through the weekend. Pred VFR conditions expected Monday and Tuesday with isolated precip chances and drier airmass. && .MARINE... Short Term /Today and tonight/... As of 250 AM Fri...Very little change expected with offshore high pres cont to dominate. Expect WSW winds 10 to 15 kts in the morning to become more SW at 15 to 20 kts during the aftn and evening before diminishing and become more W late tonight. Seas mainly 2 to 4 feet however could see a period of 5 ft seas outer central and srn wtrs tonight during or just after peak in winds. Long Term /Saturday through Tuesday/... As of 315 AM Fri...Small Craft Conditions could develop Sunday and Monday. WSW winds 5-15 kt early Sat becoming SW 10-20 kt in the afternoon. Models show a slow moving front pushing through Sat night into Sun night, with winds gradually veering becoming N/NW. Surface low strengthens off the coast late Sun and Mon, and stronger winds and elevated seas could develop. The NAM shows a stronger surge north of Hatteras Sunday, and the latest ECMWF is now developing stronger winds 15-25 kt Sun night into Monday. Seas 2-4 ft through Sun, though could build to 5 feet across the outer central and southern waters. Increasing winds and swell energy late Sunday and Mon as low strengthens off the coast. This will likely allow seas to build to 4-6 ft, across the waters north of Ocracoke. High pressure builds in from the west Tuesday with winds and seas diminishing. && .EQUIPMENT... As of 250 AM Fri...KMHX radar is down until further notice, awaiting parts. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...RF NEAR TERM...RF SHORT TERM...RF LONG TERM...CQD AVIATION...RF/CQD MARINE...RF/CQD EQUIPMENT...MHX
Hazardous weather outlook, Jun 1, 3:11 AM EDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 311 AM EDT Fri Jun 1 2018 NCZ029-044>047-079>081-090>094-020715- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 311 AM EDT Fri Jun 1 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Heat index values will reach around 100 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-020715- Carteret-Onslow- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon inland from the beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-020715- Outer Banks Dare- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Heat index values will reach around 100 this afternoon north of Oregon Inlet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-020715- Outer Banks Hyde- 311 AM EDT Fri Jun 1 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:53 AM EDT | River Flood Warning | MHX | Onslow | 40 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.